8/20/07 #5 - Headaches caused by Lovastatin?

Ask the Clinician Health Pro
  • Full Question:
    I am 40 years old and have been pretty much headache free my entire life. I started using statin drugs about 2 years ago and switched to Lovastatin about a year ago. Since those times I have had some intense headaches when I work out really hard. I recently have had my dosage of Lovastatin upped to 40 mg and it seems like I have constant headaches. I spoke to my doctor about the headaches but he did not seem concerned or interested in them. In looking at the internet, it appears headaches are a possible side effect with Lovastatin. Have you found this to be the case? Would you assume the headaches are more than likely caused by Lovastatin? Thank you in advance for your assistance, Del.

    Add This Infographic to Your Website or Blog With This Code:

     

     

    Answer:

     

    Dear Del;

     

    I have heard of this on exactly one occasion. But, it was in a headache patient whose headaches increased after being put on a statin. I don't remember which one. Ask your doctor to change within the family of statins; perhaps that'll do the trick to reduce headaches.

     

    Good luck,
    John Claude Krusz and Teri Robert

     

    If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

Published On: August 20, 2007